By Topic

Circuits and Systems, IEEE Transactions on

Issue 1 • Date January 1974

Filter Results

Displaying Results 1 - 25 of 41
  • Message from the President - Our new image

    Publication Year: 1974 , Page(s): 1
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (87 KB)  

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Editorial

    Publication Year: 1974 , Page(s): 2
    Save to Project icon | Request Permissions | PDF file iconPDF (106 KB)  
    Freely Available from IEEE
  • Additional canonic realizations of digital filters using the continued-fraction expansion

    Publication Year: 1974 , Page(s): 135 - 136
    Cited by:  Papers (8)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (135 KB)  

    Three new canonic realizations of a digital-filter transfer function using the continued-fraction-expansion techniques are derived. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Driving-point functions with maximally flat magnitude

    Publication Year: 1974 , Page(s): 157 - 159
    Cited by:  Papers (1)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (322 KB)  

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Correction to 'The Measure of a Matrix as a Tool to Analyze Computer Algorithms for Circuit Analysis'

    Publication Year: 1974 , Page(s): 166
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (113 KB)  

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Topological formulation of symbolic network functions and sensitivity analysis of active networks

    Publication Year: 1974 , Page(s): 39 - 45
    Cited by:  Papers (10)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (832 KB)  

    A new and efficient algorithm for topological formulation of network functions in symbolic form for a general linear (passive or active) network is presented. This algorithm, which is based on the concept of graph partitioning developed by Dunn and Chan, has all of the advantages of the existing topological formulas, such as overcoming the problem of sign evaluation and greatly reducing the number of term cancellations and the number of topological terms. In addition, and perhaps the most important, it presents a step-by-step procedure for formulating network functions that can readily be adapted for computer implementation. Finally, it is shown that the theoretical results developed herein are most suited for sensitivity analysis of linear active networks. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Incremental versus adjoint models for network sensitivity analysis

    Publication Year: 1974 , Page(s): 46 - 49
    Cited by:  Papers (2)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (416 KB)  

    An alternative to the sensitivity analysis of variable parameter networks based on the adjoint model is developed by introduction of the "incremental" model. The latter consists of a network having current and voltage distributions equal to the incrementals of the corresponding distributions of the original network, and may be considered an extension of the familiar case of small-signal analysis of nonlinear networks. Examples of application, as well as extensions to higher order incrementals, are discussed. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Multiple-shift sequences in digital filter design

    Publication Year: 1974 , Page(s): 146 - 150
    Cited by:  Papers (1)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (472 KB)  

    In the realization of a digital filter the finite number of bits used introduces essentially three types of errors: quantization, coefficient, and roundoff errors. Analysis based on the state-variable formulation is given for both the conventional and multiple-shift digital filters. Sensitivity results for the two configurations are compared with the help of charts. A digital filter can be designed for a prescribed accuracy and, in certain situations, multiple-shift sequences can result in substantial improvements. Experimental results using digital computer simulation show close agreement with the theoretical conclusions. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Zeros and poles of matrix transfer functions and their dynamical interpretation

    Publication Year: 1974 , Page(s): 3 - 8
    Cited by:  Papers (40)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (688 KB)  

    The given rational matrix transfer function H(cdot) is viewed as a network function of a multiport. The no X ni matrix H(s) is factored into D_{l}(S)^{-1} N_{l}(s) = N_{r}(s)D_{r}(s)^{-1} ,where D_{l}(\cdot),N_{l}(\cdot),N_{r}(\cdot) , and D_{r}(\cdot) are polynomial matrices of appropriate size, with D_{l}(\cdot) and N_{i}(\cdot) left coprime and N_{r}(\cdot) and D_{r}(\cdot) right coprime. A zero of H(\cdot) is defined to be a point z where the local rank of N_{l}(\cdot) drops below the normal rank. The theorems make precise the intuitive concept that a multiport blocks the transmission of signals proportional to e^{zt} if and only if z is a zero of H(\cdot) . We show that p is a pole of H(\cdot) if and only if some "singular" input creates a zero-state response of the form re^{pt} , for t > 0 . The order m of the zero z is similarly characterized. Although these results have state-space interpretation, they are derived by purely algebraic techniques, independently of state-space techniques. Consequently, with appropriate modifications, these results apply to the sampled-data case. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Roundoff error in multidimensional generalized discrete transforms

    Publication Year: 1974 , Page(s): 100 - 108
    Cited by:  Papers (1)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (856 KB)  

    The analysis of rounding error in the one-dimensional fast Fourier transform (FFT) is extended to a class of generalized orthogonal transforms [1] with a common fast algorithm similar to the FFT algorithm. This class includes the BInary FOurier REpresentation (BIFORE) transform (BT) [2], the complex BT (CBT) [3], and the discrete Fourier transform (DFT). Expressions for the mean square error (MSE) in the two-dimensional BT, CBT, and FFT are derived. In the case of white input data, the mean square error-to-signal ratio is derived for the multidimensional generalized transforms. The error-to-signal ratio for the one-dimensional FFT derived by Kaneko and Liu is modified with improvement. Some comparisons among BIFORE, DFT, and Haar transforms are also included. The theoretical results for the two-dimensional FFT and BIFORE have been verified experimentally. The experimental results are in good agreement with the theoretical results for lower order sequences, but deviate as the order increases due to the actual manner of rounding in the digital computer. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Stability of infinite active lines

    Publication Year: 1974 , Page(s): 90 - 95
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (696 KB)  

    A postulational approach is presented to the stability of infinite active lines in the complex frequency-complex wavenumber domain. It is shown that the discrimination between stability and instability together with the verification of instabilities can be made at sight upon examination of a plot in the \sigma -{\alpha } plane, where a is the real part of complex frequency p and a is the real part of the complex wavenumber \gamma . View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A new theory of continuously equivalent networks

    Publication Year: 1974 , Page(s): 17 - 20
    Cited by:  Papers (5)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (456 KB)  

    In 1962, Schoeffler developed, from the original Howitt theory, a "continuous" method of generating equivalent networks by means of node-admittance matrix transformations. An alternative to this method is now proposed which is simpler in concept and more convenient for current applications. The new approach is applied to the problem of minimizing sensitivity of RLC networks. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the inversion of rational matrices

    Publication Year: 1974 , Page(s): 8 - 10
    Cited by:  Papers (5)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (288 KB)  

    The method developed herein provides a convenient procedure for the inversion of rational matrices-matrices whose entries are rational functions in s which at s = 0 are nonsingular. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A method to determine a minimal dominating set of a graph G_0

    Publication Year: 1974 , Page(s): 12 - 14
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (320 KB)  

    An operation is defined on a finite connected undirected graph G_{0} without loops and multiple edges, and the use of the operation to generate a minimal dominating set of G_{0} is illustrated. A method to determine a fairly good approximation of a minimum dominating set is constructed. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A stability criterion for nonautonomous difference equations with application to the design of a digital FSK oscillator

    Publication Year: 1974 , Page(s): 124 - 130
    Cited by:  Papers (1)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (704 KB)  

    We derive, by use of the Lyapunov theory for difference equations, a criterion for the asymptotic stability of a system governed by a nonautonomous difference equation of second order. The results are pertinent to the design of a simple digital frequency-shift-keying (FSK) oscillator. A feature of our analysis that is of major importance is the technique used in our application of the Lyapunov theory. It is shown that the technique yields the best stability criterion that can be obtained by the use of any positive definite quadratic form as a Lyapunov function. Thus we show how one might overcome one of the major obstacles to the practical application of the Lyapunov theory, i.e., the problem of choosing an appropriate (in some meaningful sense) Lyapunov function. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • The use of the Newton-Raphson method in time-domain synthesis

    Publication Year: 1974 , Page(s): 67 - 69
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (312 KB)  

    The problem of approximating a specified real time function by a sum of n real and/or complex exponentials is considered. The mean-squared error is the criterion on which optimization is based. The Newton-Raphson method is used to solve the nonlinear equations required for optimization. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Active filter with distributed RC line having zero Q-sensitivity

    Publication Year: 1974 , Page(s): 87 - 90
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (352 KB)  

    The concept and properties of an active filter with a fourlayer distributed RC line in a feedback loop are presented. Due to specific properties of the four-layer RC line, it is possible to obtain zero Q -sensitivity of the filter to active-element gain variations. A design procedure for the bandpass filter with prescribed Q and center frequency \omega _{o} -values is given. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • The junction matrix in the analysis of scattering networks

    Publication Year: 1974 , Page(s): 21 - 25
    Cited by:  Papers (1)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (424 KB)  

    A "scattering network" is an interconnection of multiports whose electrical properties are described by scattering matrices. The junction matrix defines the constraints imposed on the interconnected ports. This paper shows how the junction matrix is derived from the topological properties of the graph which represents the interconnections and how it is combined with the scattering matrices of the component multiports to arrive at the scattering matrix of the network. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Some properties for the unimodular decomposition of matrix

    Publication Year: 1974 , Page(s): 152 - 153
    Cited by:  Papers (1)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (264 KB)  

    Some additional necessary conditions for the existence of a unimodular decomposition of an immittance matrix are presented. It is shown that the sum of all elements of a principal submatrix of such a matrix is positive. Some property of the minors of the matrix, which can be decomposed, is shown. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Convergence failure of the method of false position

    Publication Year: 1974 , Page(s): 162 - 163
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (248 KB)  

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Quadratic polynomial decomposition for the simultaneous minimization of root- and quality-factor sensitivities

    Publication Year: 1974 , Page(s): 10 - 12
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (280 KB)  

    A quadratic polynomial decomposition for the simultaneous minimization of root- and quality-factor sensitivities is proposed. The proposed method leads to RC:RL networks with zero Q -sensitivity and minimum possible root sensitivity. No relaxation of the zero Q -sensitivity constraint is required, as had been proposed. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • An indirect method for minimal essential sets

    Publication Year: 1974 , Page(s): 14 - 17
    Cited by:  Papers (1)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (384 KB)  

    Further results on minimal essential sets in directed graphs are presented and an indirect algorithm based on the analysis of the complementary graph is derived. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the design of wave digital filters with a minimal number of multipliers

    Publication Year: 1974 , Page(s): 137 - 145
    Cited by:  Papers (3)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (552 KB)  

    A wave digital filter based on a transmission-line transformation which can be realized with a fewer number of multipliers than other proposed wave filters is presented. A procedure for the synthesis of a desired filter function is discussed wherein a frequency transformation becomes necessary for conversion to the digital sampling domain. The validity of this mapping and transfer relations of the wave filter and its corresponding transmission-line network are examined. The low sensitivity property of this wave digital filter is analytically examined. Finally, an example is presented to illustrate the desirable properties. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A proof for Talbot's conjecture

    Publication Year: 1974 , Page(s): 154 - 155
    Cited by:  Papers (2)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (264 KB)  

    Two theorems concerning polynomials having only negative real axis zeros, or only imaginary axis zeros are given. The first of these answers a conjecture by Talbot. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Recursive digital filters having equiripple group delay

    Publication Year: 1974 , Page(s): 131 - 134
    Cited by:  Papers (20)  |  Patents (1)
    Save to Project icon | Request Permissions | Click to expandQuick Abstract | PDF file iconPDF (320 KB)  

    In a recent paper Thiran has proposed a method for the approximation of constant group delay in an equiripple manner, based on the method of Ulbricht and Piloty. A different, conceptually simpler solution to the same problem is proposed. The solution is based on an algorithm of the pole-shifting type, related to Remez's second algorithm. The choice of initial conditions is discussed and numerical solutions are given. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.